Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
homevolend

Time Before Vacation To Stop Apo-Minocycline?

I have heard that apo-minocycline drastically increases the risk of sunburn.

Since I am going on vacation soon(Uv index 10 where I am going), I am wondering how long before I leave I should stop using the medication..

I take 1 capsule of 100 mg per day.

Basically wondering how long it takes for the medication to wear off to not have an effect on the chance of sunburn.

Wondering if this medication will cause everyone to increase the sunburn risk or just some people?

thanks!

Share this post


Link to post
Share on other sites

Everyone is probably different, but i'll share my experience with you and offer the advice I can....

I was on antibiotics (doxycycline) two summers ago and made the mistake of pushing an ice cream cart on the beach from 11am till 5pm. I got sun poisoning on my feet and hands (and that was with sunscreen being repetitively&religiously applied almost every hour) , even after stopping it for a month i was still rather sensitive. It also caused my hands and fingers to become discolored in areas.

Honestly though, I don't think you will react as severely (depending on how long your stay is), but I would advise you use a good sunscreen, and not roast yourself for too many hours of the day, especially at peak uv (i believe its from 10-2?). You WILL burn if you don't wear sunscreen, period. Antibiotics or not you will need to be sure to protect your skin. It also depends on your skin type and color, etc. to determine the severity. Mine is medium beige, tans easily but with taking antibiotics it intensified it that much more.

To sum up that long rant haha just be cautious! You'll feel your skin react to the sun, so just pay attention to how it feels and looks and again, wear sunscreen! hope this gave you somewhat of an idea of what to expect. Have a lovely trip!!

Share this post


Link to post
Share on other sites

Everyone is probably different, but i'll share my experience with you and offer the advice I can....

I was on antibiotics (doxycycline) two summers ago and made the mistake of pushing an ice cream cart on the beach from 11am till 5pm. I got sun poisoning on my feet and hands (and that was with sunscreen being repetitively&religiously applied almost every hour) , even after stopping it for a month i was still rather sensitive. It also caused my hands and fingers to become discolored in areas.

Honestly though, I don't think you will react as severely (depending on how long your stay is), but I would advise you use a good sunscreen, and not roast yourself for too many hours of the day, especially at peak uv (i believe its from 10-2?). You WILL burn if you don't wear sunscreen, period. Antibiotics or not you will need to be sure to protect your skin. It also depends on your skin type and color, etc. to determine the severity. Mine is medium beige, tans easily but with taking antibiotics it intensified it that much more.

To sum up that long rant haha just be cautious! You'll feel your skin react to the sun, so just pay attention to how it feels and looks and again, wear sunscreen! hope this gave you somewhat of an idea of what to expect. Have a lovely trip!!

Thanks for the reply! That will help me get an idea on the time it would take to still feel the effects.

I am wondering what you mean by discoloraton? Does this mean you tanned faster, or caused skin to become more red?

My current skin color is still pretty tanned, still with tan lines and not pale...

I will stop the medicine pretty soon, in preperation. Thanks.

Share this post


Link to post
Share on other sites

2 weeks is the "average" time in which the skin loses acquired photosensitivity, though, as bluefedora said, this varies widely among the population (particularly so across ethnic backgrounds). As long as you apply a high-SPF sunscreen (SPF 40+), touch it up regularly, and avoid exposing your skin to the sun for hours on end (though it might be tempting), you won't be burnt too bad.

Have fun!

Share this post


Link to post
Share on other sites

Everyone is probably different, but i'll share my experience with you and offer the advice I can....

I was on antibiotics (doxycycline) two summers ago and made the mistake of pushing an ice cream cart on the beach from 11am till 5pm. I got sun poisoning on my feet and hands (and that was with sunscreen being repetitively&religiously applied almost every hour) , even after stopping it for a month i was still rather sensitive. It also caused my hands and fingers to become discolored in areas.

Honestly though, I don't think you will react as severely (depending on how long your stay is), but I would advise you use a good sunscreen, and not roast yourself for too many hours of the day, especially at peak uv (i believe its from 10-2?). You WILL burn if you don't wear sunscreen, period. Antibiotics or not you will need to be sure to protect your skin. It also depends on your skin type and color, etc. to determine the severity. Mine is medium beige, tans easily but with taking antibiotics it intensified it that much more.

To sum up that long rant haha just be cautious! You'll feel your skin react to the sun, so just pay attention to how it feels and looks and again, wear sunscreen! hope this gave you somewhat of an idea of what to expect. Have a lovely trip!!

Thanks for the reply! That will help me get an idea on the time it would take to still feel the effects.

I am wondering what you mean by discoloraton? Does this mean you tanned faster, or caused skin to become more red?

My current skin color is still pretty tanned, still with tan lines and not pale...

I will stop the medicine pretty soon, in preperation. Thanks.

by discoloration i mean it'll be super tan, but splotchy white/lighter tan in spots. most likely that wont happen to you because i was stupid and stayed out there almost 5 days a week in a row in 90+ degree weather haha.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×